# SDR CA131030007

- Difficulty date: October 25, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 5,283 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Part number: 106006169R
- Condition: Malfunctioned
- Location: Magneto
- Stage of operation: HO
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

(CAN) PRIOR TO DEPARTURE A "MAG-DROP" TEST WAS CARRIED OUT AND BOTH MAGNETOS WERE FUNCTIONING NORMALLY. AFTER TAKEOFF AND DURING A HOVER TAXI PRIOR TO DEPARTURE THE PILOT NOTICE THE ENGINE WAS RUNNING ROUGH AND MORE THAN NORMAL ENGINE POWER WAS REQUIRED FOR HOVERING FLIGHT.  THE PILOT RETURNED THE HELICOPTER TO THE HELIPAD AREA, CARRIED OUT ANOTHER "MAG-DROP" TEST AND FOUND THAT THE LT MAGNETO WAS INOPERATIVE.  LEFT MAGNETO REPLACED, ENGINE FUNCTIONS NORMALLY.
